Loading....
Coupon Accepted Successfully!

Physiology

Open Flashcards

Endocrinology

Question
8 out of 14
 

Sudden decrease in serum calcium is associated with:



A Increased thyroxine and PTH       

B Increased phosphate

C Increased sensitivity of muscle and nerve

D Cardiac conduction abnormality

Ans. C Increased sensitivity of muscle and nerve

I. The concentration of Ca in the extracellular fluid has profound effect on the voltage level at which the Na channels become activated.

II. When there is a deficit Ca the sodium channels become activated (opened) by ‘very little’ change of the membrane potential from its normal very negative resting level to a less negative level. As a result the nerve fiber becomes highly excitable, sometimes discharging repetitively without provocation instead of remaining in the resting state.

III. The probable way in which Ca++ affect the sodium channels is that calcium ions bind to the exterior surface of the sodium channel protein molecule.

IV. The positive charges on these Ca++ in turn alter the electrical state of the channel protein itself, increasing the voltage level required to open the gate

Endocrinology Flashcard List

14 flashcards
1)
2)
3)
4)
5)
6)
7)
8)
9)
10)
11)
12)
13)
14)